Arkiv för Matematik

A proof of Bondesson’s conjecture on stable densities

Pierre Bosch and Thomas Simon

Full-text: Open access

Abstract

We show that positive α-stable densities are hyperbolically completely monotone if and only if α≤1/2. This gives a positive answer to a question raised by L. Bondesson in 1977.

Article information

Source
Ark. Mat., Volume 54, Number 1 (2016), 31-38.

Dates
Received: 11 November 2014
First available in Project Euclid: 30 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485802727

Digital Object Identifier
doi:10.1007/s11512-015-0216-0

Mathematical Reviews number (MathSciNet)
MR3475816

Zentralblatt MATH identifier
1364.60027

Rights
2015 © Institut Mittag-Leffler

Citation

Bosch, Pierre; Simon, Thomas. A proof of Bondesson’s conjecture on stable densities. Ark. Mat. 54 (2016), no. 1, 31--38. doi:10.1007/s11512-015-0216-0. https://projecteuclid.org/euclid.afm/1485802727


Export citation

References

  • Bondesson, L., Classes of infinitely divisible distributions and densities, Z. Wahrsch. Verw. Gebiete 57 (1981), 39–71.
  • Bondesson, L., Generalized Gamma Convolutions and Related Classes of Distributions and Densities, Lect. Notes Stat. 76, Springer, New York, 1992.
  • Bondesson, L., A problem concerning stable distributions, Technical report, Uppsala University, 58 pages, 1999.
  • Bondesson, L., On univariate and bivariate generalized Gamma convolutions, J. Statist. Plann. Inference 139 (2009), 3759–3765.
  • Bondesson, L., A class of probability distributions that is closed with respect to addition as well as multiplication of independent random variables. To appear in Journal of Theoretical Probability.
  • Bosch, P., HCM property and the half-Cauchy distribution. To appear in Probability and Mathematical Statistics.
  • Bosch, P. and Simon, T., On the infinite divisibility of inverse Beta distributions. To appear in Bernoulli.
  • Erdélyi, A., Magnus, W., Oberhettinger, F. and Tricomi, F. G., Higher Transcendental Functions. Vol. I, McGraw-Hill, New-York, 1953.
  • Fourati, S., α-stable densities are hyperbolically completely monotone for α∈ ]0,1/4]∪[1/3,1/2], Preprint, 2013.
  • Jedidi, W. and Simon, T., Further examples of GGC and HCM densities, Bernoulli 36 (2013), 1818–1838.
  • Letemplier, J. and Simon, T., On the law of certain homogeneous stable functionals, Preprint, 2014.
  • Simon, T., Multiplicative strong unimodality for positive stable laws, Proc. Amer. Math. Soc. 139 (2011), 2587–2595.
  • Simon, T., Comparing Fréchet and positive stable laws, Electron. J. Probab. 19 (2014), 1–25.
  • Williams, E. J., Some representations of stable random variables as products, Biometrika 64 (1977), 167–169.
  • Zolotarev, V. M., One-Dimensional Stable Distributions, Nauka, Moscow, 1983.